Lankalapalli, Shrinivas and Ghosalt, Ashitava (1996) Possible Chaotic Motions in a Feedback Controlled 2R Robot. In: IEEE International Conference on Robotics and Automation, 22-28 April 1996, Minneapolis, MN, USA, Vol.2, 1241-1246.
The equations describing the motion of a feedback controlled robot are known, to be non-linear. Several non-linear equations are known to exhibit chaos for certain ranges of parameters. In this paper, the authors explore the possibility of chaos in a system of differential equations which model a feedback controlled two link robot with rotary(R) joints. The authors examine a simple proportional and derivative controller and a model based controller for a 2R planar robot undergoing repetitive motions in a plane in the absence of gravity. The authors show that the differential equations describing such a system exhibits chaotic behavior for certain ranges of the proportional and derivative gains and for certain values of a parameter which quantifies the mismatch between the model and the actual system. The authors discuss the difficulty of obtaining analytical results and describe numerical schemes to test for chaos and to obtain ranges of gains and the mismatch which results in chaotic motions.
|Item Type:||Conference Paper|
|Additional Information:||1996 IEEE. Personal use of this material is permitted. However, permission to reprint/republish this material for advertising or promotional purposes or for creating new collective works for resale or redistribution to servers or lists, or to reuse any copyrighted component of this work in other works must be obtained from the IEEE|
|Department/Centre:||Division of Mechanical Sciences > Mechanical Engineering|
|Date Deposited:||03 Sep 2007|
|Last Modified:||19 Sep 2010 04:37|
Actions (login required)